UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 95

of 'Bleomycin-induced lung injury'

95
TI
Delayed onset bleomycin-induced pneumonitis.
AU
Uzel I, Ozguroglu M, Uzel B, Kaynak K, Demirhan O, Akman C, Oz F, Yaman M
SO
Urology. 2005;66(1):195.
 
We describe a 39-year-old male patient who developed bleomycin-induced pneumonitis 2 years after completion of chemotherapy for nonseminomatous testicular cancer. Bleomycin sometimes causes fatal pulmonary toxicity, including bleomycin-induced pneumonitis. The central event in the development of pneumonitis is endothelial damage of the lung vasculature due to bleomycin-induced cytokines and free radicals. Pulmonary toxicity usually begins at bleomycin administration. The development of bleomycin-induced pneumonitis up to 6 months after bleomycin therapy has also been reported. We report a patient who developed bleomycin-induced pneumonitis 2 years after the initiation of bleomycin-containing chemotherapy regimens.
AD
Department of Pulmonary Diseases, Cerrahpasa Medical Faculty, Istanbul University, Istanbul, Turkey.
PMID